Alert archive / Pennsylvania / Special Weather Statements in 2016

Special Weather Statement, NWS Philadelphia/Mount Holly

May 28, 2016Monroe County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at May 28, 2016, 4:13 PM EDT for Monroe County, Pennsylvania. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2016, 4:13 PM EDT (20:13 UTC)
Expired
May 28, 2016, 4:45 PM EDT
In force
32 min
Issued by
NWS Philadelphia/Mount Holly

County Monroe County, PA

The radar

The Binghamton radar (KBGM), 130 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2016-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2016-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-224 J/kg
Mixed-layer LCL
1198 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

240 
WWUS81 KPHI 282013
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
413 PM EDT SAT MAY 28 2016
 
PAZ055-282045-
MONROE-
413 PM EDT SAT MAY 28 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MONROE COUNTY...

AT 412 PM EDT...A STRONG THUNDERSTORM WAS NEAR TOBYHANNA...OR NEAR
MOUNT POCONO...MOVING EAST AT 15 MPH.

WIND GUSTS UP TO 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNT POCONO...TOBYHANNA...SKYTOP...CANADENSIS...ALPINE MOUNTAIN...
GOULDSBORO STATE PARK...MOUNTAINHOME...PARADISE VALLEY...POCONO PINES
AND CRESCO.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4124 7513 4115 7515 4114 7509 4113 7506
      4110 7505 4111 7545 4123 7546 4124 7546
      4125 7513
TIME...MOT...LOC 2012Z 264DEG 18KT 4121 7536 
$$

SFJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 28, 4:12 PM EDT, 1 minute earlier.

Area forecast discussion, May 28, 4:12 PM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Mount Holly NJ
412 PM EDT SAT MAY 28 2016

.SYNOPSIS...
A Bermuda-high pattern will maintain warm weather with generally
southwest winds over the area through Monday. Low pressure
associated with Tropical Depression Two, forecast to become
Tropical Storm Bonnie, should remain well to our south. However,
moisture from this system will be drawn north over our area
leading to widespread showers and a few thunderstorms from Sunday
into Monday. High pressure with mild but drier air will build in
Tuesday through Thursday of next week. Another frontal system is
forecast to approach from the west late in the week bring an
increased chance for afternoon/evening showers.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
High pres off the ern seaboard will continue to pump hot and
moderately humid air into the region for the balance of today.
Some diurnal thunderstorms have developed over the higher terrain
over nern PA and nrn NJ and some additional development is psbl
thru sunset. However, areal coverage shud genly be confined to n
of I-78. Otherwise, a warm night is in store.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
Sun will start out dry, but moisture assocd with what is
currently Tropical Depression Two will move nwd durg the day. Acrs
the srn areas, rain could move in late mrng erly aftn, but most
areas will hold off until later in the aftn. Nrn areas may remain
dry thru the balance of the day. Once the rain starts, it cud be
hvy at times, especially acrs the Delmarva.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
It looks like the most significant weather will be occurring at
the beginning of the long term period, i.e., Sunday night into
Monday. At that time rather deep moisture - PWAT up to 2 inches -
from current TD #2 is forecast to move across the area with
widespread showers and T-storms. Although CAPE and UVV seem to be
rather limited, believe some areas could see 1 to 2 inches,
depending on how the convection sets up. Locally higher amounts
are possible. Heaviest rain should occur overnight Sun night into
Mon morning, then shift SE and gradually decrease through
afternoon and evening of Memorial Day.

The pattern changes some from Mon into Tue/Wed as the uppper trof
currently over the central US lifts NE and suppresses the East Coast
upper ridge. This results in more westerly winds and drier air.
However, some remnants of the tropical circulation are forecasst to
remain invof east NC through mid-week and could result in some
showers well S of PHL. This is rather uncertain and is not strongly
represented in the PoP/Wx grids.

Surface high pressure is forecast to build SE out of Canada and
across New England by Wed. This will result in onshore flow with
slightly cooler (but near normal) daytime temps and somewhat higher
RH. Another shortwave trof and associated frontal system is forecast
to approach the area on Fri/Sat. The latest GFS and ECMWF are
somewhat similar with this feature although the GFS is a bit more
amplified. The forecast reflects increeased chance for showers and
diurnal T-storms for this time.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
VFR conds are genly expected acrs the region durg the taf pd. The
guid is split on some MVFR conds overnight into the erly mrng
hours tonight into Sun, so for now am playing a more optimistic
fcst. However, it is psbl that there cud be IFR conds if the more
pessimistic guid is correct. Regardless, VFR conds are back after
daybreak Sun. Clouds will gradually increase and lower from s to n
as moisture from what is now Tropical Depression Two moves nwd.
However, any rain from this sys looks to impact mainly KACY, KMIV,
and KILG by 29/00Z. Wind shud be s to swly under 10 kts both today
and Sun and light or calm tonight.

OUTLOOK...

Sunday Night and Monday...MVFR to IFR conditions are likely in
low clouds, fog, and +SHRA. Sustained winds mostly under 10 kt.

Tuesday through Thursday...Mainly VFR conditions. Sustained winds
mostly under 10 kt, with some daytime gusts 10 to 15 kt.

&&

.MARINE...
No marine headlines are anticipated durg the nr and short term
pds.

OUTLOOK...

Sub-SCA conditions are expected through early to mid-week. Some
reduced VSBYs are possible in rain and fog Sun night through Mon
night.

&&

.HYDROLOGY...
There is some potential for heavy rain and flooding from Sunday
night through Monday. This is due to an influx of tropical
moisture from TS Bonnie. PWATs are forecast to be near 2 inches,
well above normal for late May. Depending on how the heavier
showers and t-storms set up, some locations could receive 2 inches
or more of rainfall. This may result in localized or small-stream
flooding.

&&

.CLIMATE...
The monthly temperature at Philadelphia continues to project to
drop down to only 1 degree below normal from the 4 below normal of
several days prior to this spell of warm weather.

Near record warmth anticipated this afternoon at

ABE Record high 93 IN 1941
RDG Record high 92 IN 1977, 1941, 1914

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

Synopsis...AMC
Near Term...Nierenberg
Short Term...Nierenberg
Long Term...AMC/Franck
Aviation...AMC/Nierenberg
Marine...AMC/Nierenberg
Hydrology...
Climate...
Hazardous weather outlook, May 28, 3:49 AM EDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
349 AM EDT SAT MAY 28 2016

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-070-071-101>106-290800-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
349 AM EDT SAT MAY 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE HOTTEST WEATHER OF THIS LATE MAY WARM SPELL WILL PROBABLY OCCUR
THIS AFTERNOON, INCLUSIVE OF THE FIRST HEAT WAVE OF THE SEASON FOR
THE PHILADELPHIA METRO AREA AND PARTS OF THE LEHIGH VALLEY. THE
HEAT INDEX WILL RISE TO BETWEEN 90 AND 95 DEGREES ALONG THE INTERSTATE
95 CORRIDOR NORTHWARD INTO THE LEHIGH VALLEY AND NORTHWEST NEW JERSEY.
WHILE THIS IS SLIGHTLY BELOW ADVISORY CRITERIA, THE CUMULATIVE
EFFECT OF THIS FIRST OF THE SEASON THIRD CONSECUTIVE VERY WARM
DAY IN A ROW MAY TAKE A TOLL ON THE ELDERLY AND CHILDREN WITH
RESPIRATORY AILMENTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT CHANCE FOR HEAVY RAIN AND LOCALIZED FLOODING
SUNDAY NIGHT INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-290800-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
349 AM EDT SAT MAY 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT CHANCE FOR HEAVY RAIN AND LOCALIZED FLOODING
SUNDAY NIGHT INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-290800-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
349 AM EDT SAT MAY 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 28, 11:43 AM EDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1143 AM EDT SAT MAY 28 2016

NJZ001-007>010-012-015-017>019-PAZ060>062-070-071-103>106-290000-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-BERKS-LEHIGH-
NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...TRENTON...GLASSBORO...
CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...READING...
ALLENTOWN...BETHLEHEM...EASTON...MEDIA...PHILADELPHIA...
COLLEGEVILLE...POTTSTOWN...NORRISTOWN...LANSDALE...CHALFONT...
PERKASIE...MORRISVILLE...DOYLESTOWN
1143 AM EDT SAT MAY 28 2016

...THE FIRST OFFICIAL HEAT WAVE OF THE SEASON IS EXPECTED THIS
AFTERNOON FOR PORTIONS OF THE INTERSTATE 95 CORRIDOR INTO THE
LEHIGH VALLEY...

A THIRD CONSECUTIVE DAY OF 90 DEGREE READINGS IS EXPECTED THIS AFTERNOON
FOR THE PHILADELPHIA METROPOLITAN AREA AS WELL AS ALLENTOWN EASTWARD
ALONG THE INTERSTATE 78 CORRIDOR INTO CENTRAL NEW JERSEY. THESE
TEMPERATURES WILL ALSO BE WITHIN 3 DEGREES OF THE RECORD FOR THIS
DATE. POSSIBLY OF GREATER IMPORTANCE...THE HEAT INDEX SHOULD
BRIEFLY RISE TO BETWEEN 90 AND 95 DEGREES THIS AFTERNOON. THE
CUMULATIVE DAILY IMPACT OF HOT EARLY SEASON TEMPERATURES MAY TAKE
A TOLL ON THE ELDERLY OR CHILDREN.

STAY HEALTHY THIS AFTERNOON BY WEARING LOOSE FITTING CLOTHING...
DRINKING COLD NON ALCOHOLIC BEVERAGES...WORKING OR RESTING IN THE
SHADE OR BETTER YET...BEING IN AIR CONDITIONED FACILITIES.
Special weather statement, May 28, 4:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
413 PM EDT SAT MAY 28 2016

PAZ055-282045-
MONROE-
413 PM EDT SAT MAY 28 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MONROE COUNTY...

AT 412 PM EDT...A STRONG THUNDERSTORM WAS NEAR TOBYHANNA...OR NEAR
MOUNT POCONO...MOVING EAST AT 15 MPH.

WIND GUSTS UP TO 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNT POCONO...TOBYHANNA...SKYTOP...CANADENSIS...ALPINE MOUNTAIN...
GOULDSBORO STATE PARK...MOUNTAINHOME...PARADISE VALLEY...POCONO PINES
AND CRESCO.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4124 7513 4115 7515 4114 7509 4113 7506
      4110 7505 4111 7545 4123 7546 4124 7546
      4125 7513
TIME...MOT...LOC 2012Z 264DEG 18KT 4121 7536

SFJ

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 5:37 PM EDTAreal Flood AdvisoryPHIMorris, Sussex4 hr
May 28, 6:09 PM EDTSpecial Weather StatementPHIWarren36 min
May 28, 2:46 PM EDTAreal Flood AdvisoryPHIMonroe3 hr
May 28, 5:29 PM EDTAreal Flood AdvisoryPHIMonroe3 hr
May 28, 7:34 PM EDTSpecial Weather StatementPHINorthampton26 min

Nearby

Special Weather Statements in Pennsylvania, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.